Alert archive / Texas / Red Flag Warnings in 2006

Red Flag Warning 28, NWS Midland/Odessa, TX

April 6, 200619 counties in Texas

NWS Midland/Odessa, TX issued this red flag warning at Apr 6, 2006, 4:40 AM CDT for 19 counties in Texas. It took effect at Apr 6, 2006, 11:00 AM CDT. It was in force for 9 hr. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Apr 6, 2006, 4:40 AM CDT (09:40 UTC)
In effect from
Apr 6, 2006, 11:00 AM CDT
Expired
Apr 6, 2006, 8:00 PM CDT
In force
9 hr
Issued by
NWS Midland/Odessa, TX

Counties Andrews County, TX, Borden County, TX, Crane County, TX, Dawson County, TX, Ector County, TX, Gaines County, TX, Glasscock County, TX, Howard County, TX, Loving County, TX, Martin County, TX, Midland County, TX, Mitchell County, TX, Pecos County, TX, Reagan County, TX, Scurry County, TX, Terrell County, TX, Upton County, TX, Ward County, TX, Winkler County, TX

The radar

The Midland/Odessa radar (KMAF), 7 km from the middle of the area, began a volume at 09:40 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 00:00Z, 9.7 hours before the alert went out and 8 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 00:00Z on 2006-04-06Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 00:00Z on 2006-04-06The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 1 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4243 m above ground
0-6 km bulk shear
40 kt
0-1 km storm-relative helicity
1 m²/s²
0-3 km storm-relative helicity
41 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS84 KMAF 060940
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
440 AM CDT THU APR 6 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND 
SOUTHEASTERN NEW MEXICO TODAY FOR RELATIVE HUMIDITY VALUES OF 15
PERCENT OR LESS... 20 FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH
GUSTS OF 35 MPH OR GREATER... AND HIGH FIRE DANGER...

VERY WINDY CONDITIONS AND DRY AIR WILL SPREAD EASTWARD ACROSS ALL
OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY AS A STRONG UPPER
LEVEL TROUGH SWEEPS OVER THE ROCKIES AND MOVES EASTWARD ACROSS
THE PLAINS.  THIS UPPER TROUGH WILL GENERATE A STRONG SURFACE LOW
PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS.  STRONG UPPER LEVEL
WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE WITH A TIGHT PRESSURE
GRADIENT TO PRODUCE VERY WINDY CONDITIONS BEGINNING BEFORE NOON AND
CONTINUING UNTIL AFTER SUNSET.  STRONG WEST WIND AND LOW RELATIVE
HUMIDITY WILL RESULT IN RED FLAG CONDITIONS ACROSS THE AREA THIS
AFTERNOON INTO THIS EVENING.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-079>082-258-
062200-
/O.UPG.KMAF.FW.A.0025.060406T1700Z-060407T0100Z/
/O.NEW.KMAF.FW.W.0028.060406T1600Z-060407T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
440 AM CDT THU APR 6 2006 /340 AM MDT THU APR 6 2006/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ THIS
MORNING TO 8 PM CDT /7 PM MDT/ THIS EVENING. THE FIRE WEATHER
WATCH IS NO LONGER IN EFFECT. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 45 MPH WITH
HIGHER GUSTS IN THE MOUNTAINS TODAY...WITH SPEEDS OF 20 TO 35 MPH 
WITH HIGHER GUSTS LIKELY IN THE PLAINS.  RELATIVE HUMIDITY VALUES
WILL ALSO DROP TO 5 TO 10 PERCENT DURING THE AFTERNOON. FIRE DANGER
WILL BE HIGH... AND CONDITIONS WILL BE VERY FAVORABLE FOR RAPID
AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
5 follow-up statements
000 
WWUS84 KMAF 061943
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
243 PM CDT THU APR 6 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR ALL OF WEST TEXAS AND
SOUTHEASTERN NEW MEXICO TODAY FOR RELATIVE HUMIDITY VALUES OF
15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20 MPH OR GREATER
WITH GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS
PECOS...THE MARFA PLATEAU...AND THE PERMIAN BASIN FOR RELATIVE
HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND SPEEDS OF 20
MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER...AND HIGH FIRE 
DANGER...

VERY WINDY CONDITIONS AND DRY AIR WILL SPREAD EASTWARD ACROSS ALL
OF SOUTHEASTERN NEW MEXICO AND WEST TEXAS TODAY AND TOMORROW AS A
STRONG UPPER LEVEL TROUGH SWEEPS OVER THE ROCKIES AND MOVES
EASTWARD ACROSS THE PLAINS. THIS UPPER TROUGH WILL GENERATE A
STRONG SURFACE LOW PRESSURE SYSTEM ACROSS THE CENTRAL PLAINS.
STRONG UPPER LEVEL WINDS WILL MIX DOWN TO THE SURFACE AND COMBINE
WITH A TIGHT PRESSURE GRADIENT TO PRODUCE VERY WINDY CONDITIONS
BEGINNING BEFORE NOON AND CONTINUING UNTIL AFTER SUNSET. STRONG
WEST WIND AND LOW RELATIVE HUMIDITY WILL RESULT IN RED FLAG
CONDITIONS ACROSS THE AREA THIS AFTERNOON INTO THIS EVENING. WINDS
WILL DIMINISH AND RH/S WILL RECOVER SOMEWHAT BEFORE RETURNING TO
RED FLAG CONDITIONS ON FRIDAY AFTERNOON.

NMZ114-115-TXZ058>063-067>070-074-075-258-070100-
/O.NEW.KMAF.FW.A.0026.060407T1800Z-060408T0000Z/
/O.CON.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-GUADALUPE MOUNTAINS-
243 PM CDT THU APR 6 2006 /143 PM MDT THU APR 6 2006/

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT /7 PM MDT/
THIS EVENING...
...FIRE WEATHER WATCH IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A FIRE
WEATHER WATCH...WHICH IS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. A RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM
CDT /7 PM MDT/ THIS EVENING. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 45 MPH WITH
HIGHER GUSTS IN THE MOUNTAINS TODAY AND TOMORROW...WITH SPEEDS OF 
20 TO 35 MPH WITH HIGHER GUSTS LIKELY IN THE PLAINS. RELATIVE
HUMIDITY VALUES WILL ALSO DROP TO 5 TO 10 PERCENT DURING THE
AFTERNOON. FIRE DANGER WILL BE HIGH... AND CONDITIONS WILL BE VERY
FAVORABLE FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

TXZ045>048-050>053-057-079>082-070100-
/O.CON.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
243 PM CDT THU APR 6 2006

...RED FLAG WARNING REMAINS IN EFFECT UNTIL 8 PM CDT THIS
EVENING...

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 30 TO 45 MPH WITH
HIGHER GUSTS IN THE MOUNTAINS TODAY...WITH SPEEDS OF 20 TO 35 MPH
WITH HIGHER GUSTS LIKELY IN THE PLAINS. RELATIVE HUMIDITY VALUES
WILL ALSO DROP TO 5 TO 10 PERCENT DURING THE AFTERNOON. FIRE
DANGER WILL BE HIGH... AND CONDITIONS WILL BE VERY FAVORABLE FOR
RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY.  A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$
000 
WWUS84 KMAF 070125
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
825 PM CDT THU APR 6 2006

...A RED FLAG WARNING HAS BEEN ISSUED FOR THE GUADALUPE AND DAVIS
MOUNTAINS FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20
FOOT WIND SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR
GREATER AND HIGH FIRE DANGER...

...A FIRE WEATHER WATCH HAS BEEN ISSUED FOR THE GUADALUPE AND
DAVIS MOUNTAINS...THE SOUTHEASTERN NEW MEXICO PLAINS...THE TRANS
PECOS...THE MARFA PLATEAU...AND THE PERMIAN BASIN FRIDAY AFTERNOON
FOR RELATIVE HUMIDITY VALUES OF 15 PERCENT OR LESS...20 FOOT WIND
SPEEDS OF 20 MPH OR GREATER WITH GUSTS OF 35 MPH OR GREATER...AND
HIGH FIRE DANGER...

.VERY WINDY CONDITIONS AND DRY AIR WILL CONTINUE ACROSS THE
GUADALUPE AND DAVIS MOUNTAINS THROUGH THE REMAINDER OF THIS
EVENING. WINDS WILL GRADUALLY DIMINISH AND RH/S WILL SLOWLY CLIMB
ABOVE 15% LATE TONIGHT. ANOTHER ROUND OF INCREASING WINDS AND
VERY LOW RH/S CAN BE EXPECTED ACROSS SOUTHEASTERN NEW MEXICO...
THE PERMIAN BASIN...TRANS PECOS AND DAVIS MOUNTAINS FRIDAY
AFTERNOON.

NMZ114-TXZ074-258-070300-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/
/O.NEW.KMAF.FW.W.0029.060407T0125Z-060407T0300Z/
/O.CON.KMAF.FW.A.0026.060407T1800Z-060408T0000Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-DAVIS/APACHE MOUNTAINS AREA-
GUADALUPE MOUNTAINS-
825 PM CDT THU APR 6 2006 /725 PM MDT THU APR 6 2006/

...RED FLAG WARNING HAS EXPIRED...
...RED FLAG WARNING IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT UNTIL 10 PM CDT /9 PM MDT/ THIS
EVENING. THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE
WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH
FRIDAY EVENING. 

WESTERLY 20 FOOT WIND SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS
WILL CONTINUE THROUGH THIS EVENING. RELATIVE HUMIDITY VALUES WILL
ALSO REMAIN BELOW 15 PERCENT. FIRE DANGER WILL BE HIGH AND
CONDITIONS WILL BE VERY FAVORABLE FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$

NMZ115-TXZ058>063-067>070-075-071200-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/
/O.CON.KMAF.FW.A.0026.060407T1800Z-060408T0000Z/
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-PECOS-
825 PM CDT THU APR 6 2006 /725 PM MDT THU APR 6 2006/

...RED FLAG WARNING HAS EXPIRED...
...FIRE WEATHER WATCH REMAINS IN EFFECT FROM FRIDAY AFTERNOON
THROUGH FRIDAY EVENING...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. A FIRE WEATHER WATCH
REMAINS IN EFFECT FROM FRIDAY AFTERNOON THROUGH FRIDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE RED
FLAG WARNINGS.

$$

TXZ045>048-050>053-057-079>082-070230-
/O.EXP.KMAF.FW.W.0028.000000T0000Z-060407T0100Z/
GAINES-DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-
825 PM CDT THU APR 6 2006

...RED FLAG WARNING HAS EXPIRED...

THE RED FLAG WARNING IS NO LONGER IN EFFECT. 

$$
000 
WWUS84 KMAF 132029
RFWMAF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
329 PM CDT THU APR 13 2006

...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY FOR ALL AREAS
EXCEPT THE BIG BEND REGION...THE PRESIDIO VALLEY...AND THE LOWER
TRANS PECOS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION SATURDAY.
STRONG WESTERLY WINDS ARE EXPECTED BEHIND THIS FEATURE OVER
MOST LOCATIONS. VERY DRY AIR WILL ALSO SPREAD EASTWARD ACROSS MUCH
OF THE REGION...WITH RELATIVE HUMIDITY LIKELY FALLING NEAR OR BELOW
10 PERCENT ACROSS MOST LOCATIONS DURING THE AFTERNOON. WIND
SPEEDS WILL DIMINISH...AND RELATIVE HUMIDITY WILL GRADUALLY INCREASE
SHORTLY AFTER SUNSET.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
141100-
/O.CON.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
329 PM CDT THU APR 13 2006 /229 PM MDT THU APR 13 2006/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

20 FOOT WINDS WILL BE WESTERLY AT 35 TO 50 MPH IN THE MOUNTAINS
AND 20 TO 35 MPH IN THE PLAINS. THESE WINDS WILL USHER VERY DRY
AIR INTO THE AREA WITH RELATIVE HUMIDITY LIKELY DROPPING TO LESS
THAN 10 PERCENT DURING THE AFTERNOON. FIRE DANGER WILL BE VERY
HIGH TO EXTREME ACROSS THE FORECAST AREA.

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 140852
RFWMAF

FIRE WEATHER WATCH
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
352 AM CDT FRI APR 14 2006

...A FIRE WEATHER WATCH REMAINS IN EFFECT SATURDAY FOR ALL AREAS
EXCEPT THE BIG BEND REGION...THE PRESIDIO VALLEY...AND THE LOWER
TRANS PECOS FOR 20 FOOT WINDS OF 20 MPH OR GREATER...RELATIVE
HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH FIRE DANGER...

.AN UPPER LEVEL STORM SYSTEM WILL PASS NORTH OF THE REGION ON 
SATURDAY. STRONG WESTERLY WINDS AND VERY DRY AIR WILL SPREAD
EASTWARD ACROSS MUCH OF THE REGION...WITH BONE-DRY SINGLE DIGIT
RELATIVE HUMIDITY READINGS ACROSS MOST LOCATIONS SATURDAY
AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE HUMIDITIES
WILL GRADUALLY INCREASE SHORTLY AFTER SUNSET.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
142000-
/O.CON.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
352 AM CDT FRI APR 14 2006 /252 AM MDT FRI APR 14 2006/

...FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING...

A FIRE WEATHER WATCH REMAINS IN EFFECT FROM SATURDAY MORNING
THROUGH SATURDAY EVENING. 

A FIRE WEATHER WATCH MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE FORECAST TO OCCUR. LISTEN FOR LATER FORECASTS AND POSSIBLE
RED FLAG WARNINGS.

$$
000 
WWUS84 KMAF 141931
RFWMAF

RED FLAG WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
231 PM CDT FRI APR 14 2006

...A RED FLAG WARNING HAS BEEN ISSUED SATURDAY FOR ALL AREAS
EXCEPT THE PRESIDIO VALLEY FOR 20 FOOT WINDS OF 20 MPH OR
GREATER...RELATIVE HUMIDITIES BELOW 15 PERCENT...AND VERY HIGH
FIRE DANGER...

.A POTENT UPPER LEVEL STORM SYSTEM WILL MOVE NORTH OF THE REGION
ON SATURDAY. STRONG WESTERLY WINDS AND VERY DRY AIR WILL SPREAD
EASTWARD ACROSS MUCH OF THE REGION...WITH RELATIVE HUMIDITY
LIKELY DROPPING INTO THE SINGLE DIGITS ACROSS MOST LOCATIONS
SATURDAY AFTERNOON. WIND SPEEDS WILL DIMINISH AND RELATIVE
HUMIDITY WILL SLOWLY INCREASE SHORTLY AFTER SUNSET.

NMZ114-115-TXZ045>048-050>053-057>063-067>070-074-075-080-258-
151000-
/O.UPG.KMAF.FW.A.0028.060415T1600Z-060416T0100Z/
/O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/
GUADALUPE MOUNTAINS NP/LINCOLN NF/LNZ-
SOUTHEAST PLAINS/BLM ROSWELL/LNZ-GAINES-DAWSON-BORDEN-SCURRY-
ANDREWS-MARTIN-HOWARD-MITCHELL-VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-MARFA PLATEAU-GUADALUPE MOUNTAINS-
231 PM CDT FRI APR 14 2006 /131 PM MDT FRI APR 14 2006/

...RED FLAG WARNING IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO 9 PM
CDT /8 PM MDT/ SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM CDT /10 AM MDT/ TO
9 PM CDT /8 PM MDT/ SATURDAY. THE FIRE WEATHER WATCH IS NO LONGER
IN EFFECT. 

WESTERLY 20 FOOT WINDS WILL INCREASE TO 30 TO 50 MPH WITH HIGHER
GUSTS IN THE GUADALUPE MOUNTAINS...WITH SPEEDS OF 20 TO 30 MPH
WITH HIGHER GUSTS EXPECTED ACROSS ALL OTHER LOCATIONS. RELATIVE
HUMIDITY WILL LIKELY DROP INTO THE SINGLE DIGITS BY SATURDAY
AFTERNOON. THESE CONDITIONS WILL COMBINE WITH VERY HIGH FIRE
DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID AND EXPLOSIVE FIRE
GROWTH AND SPREAD.

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

TXZ081-082-151000-
/O.NEW.KMAF.FW.W.0032.060415T1600Z-060416T0200Z/
BIG BEND AREA-TERRELL-
231 PM CDT FRI APR 14 2006

...RED FLAG WARNING IN EFFECT FROM 11 AM TO 9 PM CDT SATURDAY...

THE NATIONAL WEATHER SERVICE IN MIDLAND/ODESSA HAS ISSUED A RED
FLAG WARNING...WHICH IS IN EFFECT FROM 11 AM TO 9 PM CDT
SATURDAY. 

WESTERLY 20 FOOT WIND SPEEDS WILL INCREASE TO 15 TO 25 MPH WITH A
FEW HIGHER GUSTS. RELATIVE HUMIDITY WILL ALSO DROP TO 10 TO 15
PERCENT BY SATURDAY AFTERNOON. THESE CONDITIONS WILL COMBINE WITH
HIGH FIRE DANGER TO CREATE FAVORABLE CONDITIONS FOR RAPID FIRE
GROWTH AND SPREAD. 

A RED FLAG WARNING MEANS THAT CRITICAL FIRE WEATHER CONDITIONS
ARE EITHER OCCURRING NOW...OR WILL SHORTLY. A COMBINATION OF
STRONG WINDS...LOW RELATIVE HUMIDITY...AND WARM TEMPERATURES WILL
CREATE EXPLOSIVE FIRE GROWTH POTENTIAL.

$$

What forecasters said that day

The local office's own words before this red flag warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this red flag warning went out at Apr 6, 4:14 AM CDT, 26 minutes earlier.

Area forecast discussion, Apr 6, 4:14 AM CDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
414 AM CDT THU APR 6 2006

.SHORT TERM...
A POTENT UPPER LEVEL LOW IS CENTERED OVER IDAHO EARLY THIS
MORNING...WITH THE ASSOCIATED TROUGH AXIS TRAILING SOUTHWARD INTO
UT/AZ. THIS SYSTEM IS PROGGED TO MOVE OVER THE ROCKY MOUNTAINS
REGION THIS MORNING...AND EASTWARD INTO THE CENTRAL PLAINS STATES
THIS AFTERNOON. THE MID LEVEL HEIGHT GRADIENT WILL TIGHTEN
SIGNIFICANTLY ACROSS WEST TEXAS AND SOUTHEASTERN NEW MEXICO LATER
THIS MORNING AS THE BASE OF THE UPPER TROUGH MOVES OVERHEAD. THE
SURFACE PRESSURE GRADIENT WILL ALSO TIGHTEN OVER THE NORTHERN HALF
OF THE FORECAST AREA AS SURFACE LOW PRESSURE DEEPENS OVER NE/KS. A
BELT OF STRONG MID LEVEL WINDS ASSOCIATED WITH THE TIGHTENING HEIGHT
GRADIENT WILL RESULT IN HIGH WINDS OVER THE GUADALUPE AND DAVIS
MOUNTAINS...ESPECIALLY THIS MORNING. SOME OF THESE STRONG WINDS MAY
SPREAD OUT INTO THE PLAINS OF SOUTHEASTERN NEW MEXICO...INCLUDING
THE COMMUNITIES OF CARLSBAD AND ARTESIA. THE SURFACE PRESSURE
GRADIENT MAY ALSO BE TIGHT ENOUGH FOR HIGH WINDS IN LEA COUNTY. WE
WILL ISSUE A HIGH WIND WARNING FOR BOTH MOUNTAIN RANGES...AND ALSO
FOR THE PLAINS OF EDDY AND LEA COUNTIES THROUGH THIS AFTERNOON.
WINDS COULD GUST AS HIGH AS 80+ MPH IN THE HIGHER ELEVATIONS OF THE
GUADALUPE MOUNTAINS. SUSTAINED WIND SPEEDS NEAR 40 MPH...WITH A FEW
GUSTS NEARING 60 MPH WILL BE POSSIBLE OVER THE SOUTHEAST NEW MEXICO
PLAINS. WILL CONTINUE THE WIND ADVISORY FOR THE PERMIAN BASIN...THE
UPPER TRANS PECOS...AND THE MARFA PLATEAU REGION...WHERE WIND SPEEDS
WILL LIKELY BE IN THE 30-35 MPH RANGE...WITH A FEW GUSTS NEAR 50
MPH. WINDS MAY APPROACH HIGH WIND WARNING CRITERIA ACROSS THE
PERMIAN BASIN AND UPPER TRANS PECOS REGION BRIEFLY THIS MORNING AS
THE STRONG MID LEVEL WIND BELT MOVES ACROSS. MODEL PROGGED SURFACE
PRESSURE GRADIENT THOUGH INDICATES THAT WINDS MAY STAY JUST BELOW
WARNING THRESHOLDS. THE DAY SHIFT WILL NEED TO MONITOR WINDS
CAREFULLY IN THESE LOCATIONS.

VERY DRY AIR IS ALSO EXPECTED TO SPREAD ACROSS THE ENTIRE REGION
THIS AFTERNOON...AS BOTH THE GFS AND NAM SHOW DEWPOINTS DROPPING
INTO THE SINGLE DIGITS IN THE WAKE OF THE UPPER TROUGH. EXTREMELY
CRITICAL FIRE WEATHER CONDITIONS ARE ANTICIPATED THROUGH EARLY THIS
EVENING WITH THE VERY WINDY CONDITIONS AND LOW RELATIVE HUMIDITY. WE
WILL ISSUE A SPS HIGHLIGHTING THE FIRE DANGER. WILL ALSO ISSUE A RED
FLAG WARNING FOR THE ENTIRE AREA. SEE THE FIRE WEATHER DISCUSSION
BELOW FOR ADDITIONAL DETAILS.

OTHERWISE...WE EXPECT CLEARING SKIES IN THE SUBSIDENT REGION BEHIND
THE UPPER TROUGH TODAY. HIGH TEMPS WILL BE COOLER AS MID LEVEL
COOLING SPREADS EASTWARD ACROSS THE FORECAST AREA. WINDS SHOULD
GRADUALLY DIMINISH THIS EVENING...ALTHOUGH THEY MAY STAY A BIT GUSTY
ACROSS SOUTHEAST NEW MEXICO AND THE GUADALUPE MOUNTAINS THROUGH THE
LATE EVENING HOURS. GENERALLY CLEAR SKIES ARE EXPECTED TONIGHT WITH
SLIGHTLY COOLER MIN TEMPERATURES.

.LONG TERM...
ALL THE EXCITEMENT IS IN THE SHORT TERM.  OVERALL WEATHER IN LONG
TERM CAN BE SUMMED UP AS WARM AND DRY.  A COLD FRONT WILL MOVE DOWN
INTO THE AREA FRIDAY KNOCKING TEMPS BACK DOWN INTO THE 70S
SATURDAY... BUT THE COOL DOWN WILL BE SHORT LIVED.  RETURN OF A
SOUTH WIND AND HIGH PRESSURE ALOFT WILL BRING THE RETURN OF 80S ON
SUNDAY.  EXPECT HIGHS IN THE 80S TO CONTINUE THROUGH THE REMAINDER
OF THE WEEK.  AS FAR AS RAIN CHANCES LOOK FOR UPPER RIDGE TO
SUPPRESS STORM DEVELOPMENT WELL INTO NEXT WEEK.  AS RIDGE BEGINS TO
GIVE WAY TO THE NEXT UPPER TROUGH... RAIN CHANCES WILL SLOWLY
INCREASE.  LONG RANGE GUIDANCE STARTS TO GIVE LOW CHANCES OF RAIN
FROM MID TO LATE NEXT WEEK.  THESE MAY INCREASE AS NEXT WEEKEND
APPROACHES... BUT FOR NOW WILL CONTINUE DRY FORECAST.  CURRENTLY DO
NOT SEE ANY BIG DAYS FOR FIRE WEATHER NEXT WEEK... BUT WITH LOW RH
AND WARM TEMPS WILL HAVE TO CONTINUE TO MONITOR.

&&

.FIRE WEATHER...
WE WILL ISSUE A RED FLAG WARNING FOR THE ENTIRE FIRE WEATHER OUTLOOK
AREA TODAY. VERY WINDY CONDITIONS ARE EXPECTED WITH 20-FOOT SPEEDS
OF 30-45+ MPH IN THE MOUNTAINS...AND 20-35 MPH IN THE PLAINS AREAS.
RELATIVE HUMIDITY IS EXPECTED TO DROP INTO THE SINGLE DIGITS ACROSS
MOST AREAS THIS AFTERNOON. THIS WILL CREATE A VERY FAVORABLE
ENVIRONMENT FOR RAPID AND EXPLOSIVE FIRE GROWTH AND SPREAD. WINDS
SHOULD GRADUALLY DIMINISH BELOW 20 MPH AFTER SUNSET...BUT RELATIVE
HUMIDITY RECOVERY TONIGHT WILL BE POOR.

&&

.PRELIMINARY POINT TEMPS/POPS...
BIG SPRING TX              78  49  77  45 /   0   0   0   0
CARLSBAD NM                78  50  80  44 /   0   0   0   0
DRYDEN TX                  81  52  84  55 /   0   0   0   0
FORT STOCKTON TX           79  51  81  48 /   0   0   0   0
GUADALUPE PASS TX          69  45  69  46 /   0   0   0   0
HOBBS NM                   77  50  76  43 /   0   0   0   0
MARFA TX                   73  39  73  41 /   0   0   0   0
MIDLAND INTL AIRPORT TX    78  49  77  45 /   0   0   0   0
ODESSA TX                  79  50  77  45 /   0   0   0   0
WINK TX                    83  48  82  43 /   0   0   0   0

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONE...GUADALUPE MOUNTAINS OF EDDY COUNTY.

     RED FLAG WARNING FROM 11 AM CDT THURSDAY TO 8 PM CDT THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...GUADALUPE MOUNTAINS OF EDDY COUNTY...NORTHERN LEA
     COUNTY...AND SOUTHERN LEA COUNTY.

     HIGH WIND WARNING FROM 7 AM CDT THURSDAY TO 7 PM CDT THURSDAY
     FOR THE FOLLOWING ZONES...CENTRAL LEA COUNTY...EDDY COUNTY
     PLAINS...NORTHERN LEA COUNTY...AND SOUTHERN LEA COUNTY.

TX...RED FLAG WARNING FROM 11 AM CDT THURSDAY TO 8 PM CDT THURSDAY
     FOR THE FOLLOWING ZONES...ANDREWS...BIG BEND AREA...
     BORDEN...CRANE...DAVIS/APACHE MOUNTAINS AREA...DAWSON...
     ECTOR...GAINES...GLASSCOCK...GUADALUPE MOUNTAINS...HOWARD...
     LOVING...MARFA PLATEAU...MARTIN...MIDLAND...MITCHELL...
     PECOS...PRESIDIO VALLEY...REAGAN...REEVES COUNTY AND UPPER
     TRANS PECOS...SCURRY...TERRELL...UPTON...VAN HORN AND
     HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     WIND ADVISORY FROM 9 AM CDT THURSDAY TO 7 PM CDT THURSDAY FOR
     THE FOLLOWING ZONES...ANDREWS...BORDEN...CRANE...DAWSON...
     ECTOR...GAINES...GLASSCOCK...HOWARD...LOVING...MARFA
     PLATEAU...MARTIN...MIDLAND...MITCHELL...PECOS...REAGAN...
     REEVES COUNTY AND UPPER TRANS PECOS...SCURRY...UPTON...VAN
     HORN AND HIGHWAY 54 CORRIDOR...WARD...AND WINKLER.

     HIGH WIND WARNING UNTIL 7 PM CDT THURSDAY FOR THE FOLLOWING
     ZONES...DAVIS/APACHE MOUNTAINS AREA...AND GUADALUPE
     MOUNTAINS.

&&

21/72
Hazardous weather outlook, Apr 5, 2:48 PM CDT, 13 hours 52 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
248 PM CDT WED APR 5 2006

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-062000-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-
REEVES COUNTY AND UPPER TRANS PECOS-LOVING-WINKLER-ECTOR-MIDLAND-
GLASSCOCK-WARD-CRANE-UPTON-REAGAN-DAVIS/APACHE MOUNTAINS AREA-
PECOS-PRESIDIO VALLEY-MARFA PLATEAU-BIG BEND AREA-TERRELL-
GUADALUPE MOUNTAINS-
248 PM CDT WED APR 5 2006 /148 PM MDT WED APR 5 2006/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

A WIND ADVISORY CONTINUES FOR EDDY AND NORTHERN LEA COUNTIES IN
SOUTHEASTERN NEW MEXICO FOR THIS AFTERNOON THROUGH THE EARLY
EVENING. WIND SPEEDS WILL BE IN THE 25 TO 35 MPH RANGE WITH GUSTS
TO 45 MPH.

WIDELY SCATTERED THUNDERSTORMS WILL DEVELOP LATE THIS AFTERNOON
AND EVENING ALONG THE EASTERN FRINGES OF THE COUNTY WARNING AREA.
THIS INCLUDES THE WESTERN LOW ROLLING PLAINS...THE EASTERN PERMIAN
BASIN...THE STOCKTON PLATEAU AND THE LOWER TRANS PECOS REGIONS.
ISOLATED SEVERE THUNDERSTORMS COULD DEVELOP IN THESE AREAS AND
WILL BE CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS.

DRY AND WINDY CONDITIONS WILL INCREASE THE FIRE HAZARD WITH RAPID
FIRE GROWTH AND SPREAD POSSIBLE THIS AFTERNOON FROM THE MARFA
PLATEAU NORTHWARD ACROSS SOUTHEASTERN NEW MEXICO. HIGH WINDS WITH
SUSTAINED SPEEDS OVER 40 MPH WILL BE POSSIBLE THIS AFTERNOON AND
TONIGHT ACROSS THE GUADALUPE MOUNTAINS.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY

VERY WINDY CONDITIONS EXPECTED ACROSS THE AREA ON THURSDAY. SUSTAINED
WEST WINDS OF 45 TO 60 MPH WITH GUSTS OF 60 MPH TO OVER 70 MPH
WILL BE POSSIBLE ACROSS THE DAVIS AND GUADALUPE MOUNTAINS THURSDAY.
SUSTAINED WINDS OF 25 TO 35 MPH WITH GUSTS UP TO 50 MPH WILL BE
POSSIBLE ACROSS THE PLAINS. EXPECTED VERY WINDY AND DRY CONDITIONS
WILL RESULT IN ENHANCED FIRE DANGER FOR RAPID FIRE GROWTH AND
SPREAD ACROSS ALL OF WEST TEXAS AND SOUTHEASTERN NEW MEXICO ON
THURSDAY... WITH CONDITIONS IMPROVING DURING THE EVENING. NO
HAZARDOUS WEATHER IS EXPECTED FRIDAY THROUGH TUESDAY.

.SPOTTER INFORMATION STATEMENT...

LAW ENFORCEMENT AGENCIES...EMERGENCY MANAGEMENT OFFICIALS...STORM
SPOTTER GROUPS...AND OTHER INTERESTED PARTIES SHOULD MONITOR THIS
SITUATION AND TAKE APPROPRIATE ACTION SHOULD SEVERE WEATHER
THREATEN YOUR AREA. SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS
AFTERNOON EAST OF A BIG SPRING...RANKIN...TO SANDERSON TEXAS
LINE.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 6, 2:43 PM CDTFire Weather WatchMAFCrane, Ector, Glasscock, Loving, Midland, Pecos and 4 more14 hr
Apr 6, 3:32 PM CDTHigh Wind WatchMAF13 hr

Nearby

Red Flag Warnings in Texas, 2006Red Flag Warnings in New Mexico, 2006Every red flag warning in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.